Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Oliver Pretzel
Title: Codes and algebraic curves
Additional book information: Oxford Lecture Series in Mathematics and Its Applications, Clarendon Press, Oxford, 1998, xii + 192 pp., ISBN 0-19-850039-4, $65.00

References [Enhancements On Off] (What's this?)

  • [1] Shreeram S. Abhyankar, Historical ramblings in algebraic geometry and related algebra, Amer. Math. Monthly 83 (1976), no. 6, 409–448. MR 0401754, https://doi.org/10.2307/2318338
  • [2] Enrico Bombieri, Counting points on curves over finite fields (d’après S. A. Stepanov), Séminaire Bourbaki, 25ème année (1972/1973), Exp. No. 430, Springer, Berlin, 1974, pp. 234–241. Lecture Notes in Math., Vol. 383. MR 0429903
  • [3] C. Chevalley, Introduction to the Theory of Functions of One Variable, Amer. Math. Soc. Math Surveys, New York, 1951. MR 13:64a
  • [4] V. D. Goppa, Geometry and codes, Mathematics and its Applications (Soviet Series), vol. 24, Kluwer Academic Publishers Group, Dordrecht, 1988. Translated from the Russian by N. G. Shartse. MR 1029027
  • [5] V. D. Goppa, Decoding and Diophantine approximations, Problems of Control and Information Theory/Problemy Upravlenija i Teorii Informacii 5 (1976), no. 3, 195–206 (Russian, with English summary). MR 0453244
  • [6] T. Hoholdt, J. van Lint, and R. Pellikan, Algebraic geometry codes, Handbook of Coding Theory (V. S. Pless, W. C. Huffman, Eds.), Elsevier, 1998. CMP 99:07
  • [7] Yasutaka Ihara, Some remarks on the number of rational points of algebraic curves over finite fields, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 28 (1981), no. 3, 721–724 (1982). MR 656048
  • [8] Yu. I. Manin, What is the maximum number of points on a curve over 𝐹₂?, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 28 (1981), no. 3, 715–720 (1982). MR 656047
  • [9] Barry Mazur, Arithmetic on curves, Bull. Amer. Math. Soc. (N.S.) 14 (1986), no. 2, 207–259. MR 828821, https://doi.org/10.1090/S0273-0979-1986-15430-3
  • [10] Jean-Pierre Serre, Sur le nombre des points rationnels d’une courbe algébrique sur un corps fini, C. R. Acad. Sci. Paris Sér. I Math. 296 (1983), no. 9, 397–402 (French, with English summary). MR 703906
  • [11] C. Shannon, A mathematical theory of communication, Bell. System Tech. J., vol. 27 (1948), 379-423, 623-656. MR 10:133e
  • [12] Thomas M. Thompson, From error-correcting codes through sphere packings to simple groups, Carus Mathematical Monographs, vol. 21, Mathematical Association of America, Washington, DC, 1983. MR 749038
  • [13] A. Weil, Sur les Courbes Algebriques et les Variétés qui s'en Deduisent, Hermann, Paris, 1948.
  • [14] A. Weil, Review of ``Introduction to the theory of algebraic functions, by C. Chevalley'', Bull. Amer. Math. Soc., vol. 57 (1951), 384-398.

Review Information:

Reviewer: Carlos Moreno
Affiliation: City University of New York
Email: carlos@kepler.baruch.cuny.edu
Journal: Bull. Amer. Math. Soc. 36 (1999), 399-404
DOI: https://doi.org/10.1090/S0273-0979-99-00783-1
Published electronically: June 8, 1999
Review copyright: © Copyright 1999 American Mathematical Society